Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online
Ask a Urologist   »  

Taken Azithromycin, Doxycycline and Nitrofurantoin for prostatitis and pyorrhea. Now groin lymph nodes swollen and tender. Any ideas?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Hello Doctor, I am a 48 yr old male. I was diagnosed with piaoria (spelling) and then 3 weeks later with prostatitis. For the Piaoria I took 1 dose of Azithromycin and then a couple of weeks worth of Doxycycline. For the prostatitis I was on Cipro for about a week (could not take the side effects) so was put on Nitrofurantion for 2 weeks. Urine test for Gonorrhea and Trichinosis both negative. I had an HIV est done at 7 weeks post, negative. I am now off all the meds for 4 days, but my groin lymph nodes are swollen and tender. (Tylenol helps) any ideas?
Posted Sun, 12 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. Sudhir 33 minutes later

Thanks for the question.

Such enlarged and tender nodes are common with infection especially of the genitourinary system. They don't resolve immediately even after completion of antibiotics. Once the course of antibiotics is over and infection is cleared off, it may take few weeks for these nodes to become normal.

So if there are no other symptoms and all laboratory tests are normal, then you need not worry about these nodes. They will resolve with time.

Hope that answers your question. Let me know if I have missed out any of your concerns.

Above answer was peer-reviewed by
Follow-up: Taken Azithromycin, Doxycycline and Nitrofurantoin for prostatitis and pyorrhea. Now groin lymph nodes swollen and tender. Any ideas? 1 hour later
Thank you Doc. I failed to mention the urine test was done when I was first Diagnosed not after the meds. My doc told me if the initial test came back with Gonorrhea or Trichinosis he wanted me tested for other things including HIV. the initial test came op clean so he did not do anymore testing. ( I had HIV test done anyway at 7 weeks) I have not had post medication urinalysis done. Do you think your answer is still relevant giving these circumstances? Thank you and please forgive me for not giving you the correct info.

Answered by Dr. Sudhir 4 minutes later
Hi and thanks again,

Yes, the answer is still relevant.

The time of lymph node appearance is not standardized. It varies according to the severity of infection, the type of infection and various other factors. It can occur before an onset of infection, during an infection and even after a few days post infection - after course of antibiotics nodes generally take some time to resolve.

So my previous answer still remains unchanged.

Let me know if you have any further enquiries.
If all your queries are answered, please close this discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor